advertisement
Question
Posted by: Debbie | 2011/04/21

Mirena

Hi,

I am thinking about inserting the mirena, however, reading all the negative posts on internet is making me hesitant.

I have been on basically all the pills available, and on all of them I have bleeding in the middle of the packets as well. I have two children, and many of my friends had the mirena inserted and is very happy with it.

A few however complained about weight gain, and acne. I have a skin prone to acne, and the pills usually helps that, and I am really afraid of gaining weight. I am also currently on anti depressants, and read that the mirena can cause depression as well.

Would you recommend that I insert the mirena, or is there anything else that you can recommend to use as birth control.

Regards,
Debbie

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Unfortunately, women respond differently to contraceptgives. As you have seen with your friends, some are fine and some are not. There is no way of knowing how you will respond. Very little progesterone is absorbed, so depression should not be a side effect. Your other options are the copper IUCD or a sterilisation if your family is complete.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: gynaedoc | 2011/04/24

Unfortunately, women respond differently to contraceptgives. As you have seen with your friends, some are fine and some are not. There is no way of knowing how you will respond. Very little progesterone is absorbed, so depression should not be a side effect. Your other options are the copper IUCD or a sterilisation if your family is complete.

Best wishes

Reply to gynaedoc
Posted by: faye | 2011/04/21

Get your husband to have a vasectomy. It has changed our lives drastically on a intimate level. We are far more relaxed and able to explore, with no worries. Its a half hour procedure and he would be out of hospital same day. medical aids cover the procedure and its for life.

Reply to faye

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement